MAUDE Adverse Event Report: SYNTHES GMBH 2.7MM TI VA LCP CLAVICLE PLATE LATERAL/ CS3/ RIGHT/ STERILE; PLATE, FIXATION, BONE

SYNTHES GMBH 2.7MM TI VA LCP CLAVICLE PLATE LATERAL/ CS3/ RIGHT/ STERILE; PLATE, FIXATION, BONE
Catalog Number 04.112.615S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative: it is unknown when devices malfunctioned; some time between (b)(6) 2022 complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(once explanted) the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2022, the patient underwent the open reduction internal fixation surgery for the distal clavicular of right fracture with the plate and screws in question.The surgery was completed successfully without any surgical delay.On (b)(6) 2022, several malfunctions were observed in outpatient follow-up examination as follows.The right clavicle has obvious tenting.It was confirmed by computed radiography (cr) image that two screws inserted into the distal bone fragment were broken.Those lot or size could not be identified.Two other screws inserted into the distal bone has backed out.The plate has been dislodged.The patient has no subjective symptom.A revision surgery will occur but it is not known if it has been completed.This is report 1 of 9 for (b)(4).This report is for a clavicle plate.
 
Additional Manufacturer Narrative
D4.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: device history record was reviewed, this lot met all visual, packaging and sterility criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Manufacturing location: elmira / packaged, sterilized and released by: monument release to warehouse date: 04-nov-2021 expiration date: 01-oct-2031 part number: 04.112.615s, ti segmental shaft plate lateral/right/large-sterile.Lot number: 449p950 (sterile).Lot quantity: (b)(4).Note: plate was manufactured by elmira; lot number 416p170.Parts were packaged, sterilized and released by monument.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the va-lcp clavicle plate 2.7 lat cs3 r tan.Device shows some signs of wear most likely created during removal process.Migration condition cannot be confirmed since x-ray evidence was not provided.A dimensional inspection for the va-lcp clavicle plate 2.7 lat cs3 r tan was unable to be performed due to complex geometry of the device.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the va-lcp clavicle plate 2.7 lat cs3 r tan was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM TI VA LCP CLAVICLE PLATE LATERAL/ CS3/ RIGHT/ STERILE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15041421
Report Number8030965-2022-04922
Device Sequence Number17872590
Product Code HRS
UDI-Device Identifier07612334214331
UDI-Public(01)07612334214331
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.112.615S
Device Lot Number4449P950/416P170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2022
Supplement Date Received by Manufacturer06/20/2022
08/24/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date08/12/2022
09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORTSCR ø2.7 SELF-TAP L16 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L14 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L14 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L14 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L16 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L16 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L18 TAN
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale